Alert archive / California / Gale Watches in 2009
Gale Watch 16, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jun 23, 2009, 8:38 PM PDT. It took effect at Jun 25, 2009, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 23, 2009, 8:38 PM PDT (03:38 UTC)
- In effect from
- Jun 25, 2009, 3:00 PM PDT
- Expired
- Jun 24, 2009, 3:17 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
686 WHUS76 KEKA 240338 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 838 PM PDT TUE JUN 23 2009 PZZ470-475-241145- /O.CAN.KEKA.GL.W.0066.000000T0000Z-090624T0400Z/ /O.CAN.KEKA.SE.W.0019.000000T0000Z-090624T0400Z/ /O.NEW.KEKA.SC.Y.0031.090624T0400Z-090625T2200Z/ /O.NEW.KEKA.GL.A.0016.090625T2200Z-090629T0000Z/ /O.NEW.KEKA.SE.A.0011.090625T2200Z-090629T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 838 PM PDT TUE JUN 23 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-240445- /O.CAN.KEKA.SC.Y.0030.000000T0000Z-090624T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 838 PM PDT TUE JUN 23 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
1 follow-up statement
570 WHUS76 KEKA 241017 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 317 AM PDT WED JUN 24 2009 PZZ475-242200- /O.EXT.KEKA.SC.Y.0031.000000T0000Z-090625T1900Z/ /O.NEW.KEKA.SI.Y.0042.090625T1900Z-090625T2200Z/ /O.UPG.KEKA.GL.A.0016.090625T2200Z-090629T0000Z/ /O.UPG.KEKA.SE.A.0011.090625T2200Z-090629T0000Z/ /O.NEW.KEKA.GL.W.0067.090625T2200Z-090629T1200Z/ /O.NEW.KEKA.SE.W.0020.090625T1900Z-090629T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 317 AM PDT WED JUN 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM NOON THURSDAY TO 5 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO 5 AM PDT MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 3 PM THURSDAY TO 5 AM PDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT THURSDAY. THE PRESSURE GRADIENT WILL TIGHTEN THURSDAY AFTERNOON...BRINGING GALE FORCE WINDS AND STEEP SHORT PERIOD SEAS FROM THURSDAY AFTERNOON THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-242200- /O.EXT.KEKA.SC.Y.0031.000000T0000Z-090625T1900Z/ /O.UPG.KEKA.GL.A.0016.090625T2200Z-090629T0000Z/ /O.UPG.KEKA.SE.A.0011.090625T2200Z-090629T0000Z/ /O.NEW.KEKA.SE.W.0020.090625T1900Z-090629T1200Z/ /O.NEW.KEKA.GL.W.0067.090625T1900Z-090629T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 317 AM PDT WED JUN 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT THURSDAY... ...GALE WARNING IN EFFECT FROM NOON THURSDAY TO 5 AM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM NOON THURSDAY TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO 5 AM PDT MONDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM NOON THURSDAY TO 5 AM PDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT THURSDAY. THE PRESSURE GRADIENT WILL TIGHTEN THURSDAY AFTERNOON...BRINGING GALE FORCE WINDS AND STEEP SHORT PERIOD SEAS FROM THURSDAY AFTERNOON THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 23, 3:24 PM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 23, 3:24 PM PDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 324 PM PDT TUE JUN 23 2009 .SYNOPSIS...A WEAK TROUGH WILL APPROACH NORTHWEST CA TONIGHT. THE TROUGH WILL MOVE ACROSS THE REGION WEDNESDAY AND THURSDAY...AND ...POSSIBLY TRIGGER A FEW SHOWERS OR THUNDERSTORMS FOR EASTERN TRINITY COUNTY. OTHERWISE... DRY AND WARM WEATHER WILL CONTINUE THROUGH THE WEEKEND. && .DISCUSSION...SATELLITE IMAGERY CONTINUES TO SHOW A WEAK UPPER LEVEL LOW OFFSHORE OF POINT CONCEPTION WITH AN EXPANSIVE RIDGE OF HIGH PRESSURE ACROSS THE CENTRAL CONUS. MODELS HAVE SLOWED THE FORECAST PROGRESSION OF THE LOW AND EXPECT INLAND TEMPERATURES IN THE UPPER 80S/LOWER 90S WED AND THU. WATER VAPOR SATELLITE IMAGERY SHOWS A BAND OF MID LEVEL MOISTURE ASSOCIATED WITH THE LOW...WITH SATELLITE DERIVED PRECIPITATION VALUES NEAR BETWEEN 0.5 AND 0.75 INCH. THIS MOISTURE WILL BEGIN TO MOVE OVER NW CA AS WED THE LOW SLOWLY MOVES INLAND AND PEAK ON THU. THE LOW WILL WEAKEN THE SURFACE PRESSURE GRADIENT AND THE WINDS WILL EASE WED INTO THU. WITH THE INCREASE IN MOISTURE AND DECREASE IN WINDS...EXPECT INCREASINGLY EXTENSIVE OVERNIGHT COASTAL STRATUS AND PATCHY FOG AS WED NIGHT AND THU NIGHT. FORECAST CONVECTIVE PARAMETERS SHOW MARGINAL CHANCES FOR THUNDERSTORMS...BUT THINK THAT THE INCREASED MID LEVEL MOISTURE COMBINED WITH THE HOT INLAND TEMPERATURES...AND UPPER LEVEL DIFFLUENCE WILL TRIGGER ONE OR TWO THUNDERSTORMS ACROSS EASTERN TRINITY COUNTY WED AND THU AFTERNOONS. HAVE THEREFORE KEPT THE SLIGHT CHANCE OF THUNDERSTORMS FOR WED AND ADDED A SLIGHT CHANCE FOR THU...MAINLY OVER THE TRINITY ALPS AND YOLLA BOLLYS. DAYTIME TEMPERATURES WILL LOWER A LITTLE WED AND THU DUE TO THE TROUGH PASSAGE...BUT REBOUND FRI THROUGH SUN AS AN UPPER LEVEL RIDGE WILL BUILD ACROSS THE REGION. MID RANGE MODELS FORECAST ANOTHER UPPER LEVEL TROUGH TO MOVE OVER NW CA EARLY NEXT WEEK. THE MODELS VARY ON THE STRENGTH AND TIMING OF THIS FEATURE. THE ECMWF SEEMS TO BE THE OUTLIER AND IS FORECASTING A DEEPER TROUGH. DUE TO LOW FORECAST CONFIDENCE DEVIATED LITTLE FROM PREVIOUS FORECAST BEYOND SUNDAY. TH && .AVIATION...THE GRADIENT WAS MUCH WEAKER AS CEC AND ACVS WINDS WERE NOT NEARLY AS STRONG TODAY VERSES IN THE LAST COUPLE OF DAYS. CEC KEPT SOUTHERLY LIGHT WINDS DUE TO THE INFLUENCE OF A WEAK EDDY THROUGH EARLY AFTERNOON. PATCHY IFR CONDITIONS OCCURRED ALONG THE NORTH COAST THIS MORNING AND LINGERED OFF HUMBOLDT BAY THROUGH LATE MORNING. THE GRADIENT WILL FURTHER RELAX AFTER SUNSET. THEN...LATE NIGHT/EARLY MORNING DEVELOPMENT OF STRATUS/FOG WILL BE MORE EXTENSIVE NEAR HUMBOLDT BAY AND PATCHY ELSEWHERE ALONG THE COAST. BRIEF MVFR/IFR CONDITIONS EXPECTED IN THE A.M. FOR ACV/CECS TAF SUITES. UKI TO REMAIN VFR THROUGH THE PERIOD. TA && .MARINE...NO QUIKSCAT OR ASCAT DATA THIS MORNING. ONLY ONE SHIP REPORT IN THE SOUTHERN OUTER WATERS THAT REPORTED N WINDS TO 28 KT AT 11AM. HAVE KEPT GALE GOING IN OUTER WATERS INTO THIS EVENING AS WINDS NOW PICKING UP IN NEAR SHORE BUOYS WITH TYPICAL DIURNAL TIGHTENING OF THE GRADIENT. WITH WEAK FRONT TO APPROACH TONIGHT AND WED...THE GRADIENT DECREASES AND CONDITIONS DROP INTO SMALL CRAFT OR BELOW. ONCE FRONT MOVES THROUGH WED NIGHT...PRESSURE GRADIENT TIGHTENS AGAIN WITH GALE FORCE CONDITIONS TO AGAIN DEVELOP. 35-40 KT WINDS IN OUTER WATERS THUR-FRI AND ONLY SLIGHT DECREASE OVER THE WEEKEND. WITH STRONG WINDS AND FETCH INTO SOUTHERN OREGON WATERS...SEAS BUILD TO 14-16 FEET IN OUTER WATERS AND EXPECT PERIODS TO BE IN 7-8 SECOND RANGE SO WILL ALSO NEED HAZ SEAS WARNING. CLOSER TO THE COAST...WINDS IN SMALL CRAFT RANGE BUT SEAS ABOUT 8-11 FT WITH PERIODS 8-10 SECONDS SO VERY STEEP SEAS AND WILL BE FLIRTING WITH HAZ SEAS WARNING CRITERIA. WILL WAIT UNTIL AFTER THIS GALE ENDS BEFORE HOISTING GALE/HAZ SEAS WATCH FOR NEXT EVENT. DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR PZZ450 AND PZZ455. GALE AND HAZ SEAS WARNING UNTIL 9 PM PDT THIS EVENING FOR PZZ470 AND PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
In the hours before
Local storm report, Jun 23, 3:59 PM PDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
359 PM PDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL SALYER 40.90N 123.57W
06/03/2009 M1.50 INCH TRINITY CA PARK/FOREST SRVC
1.5 INCH HAIL REPORTED BY FOREST SERVICE IN SALYER
BETWEEN 1640 AND 1650 LOCAL TIME
&&
BKThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:38 PM PDT | Small Craft Advisory | EKA | 7 days | |
| Jun 23, 8:38 PM PDT | Hazardous Seas Watch | EKA | 7 hr | |
| Jun 24, 3:17 AM PDT | Gale Warning | EKA | 4 days | |
| Jun 24, 3:17 AM PDT | Hazardous Seas Warning | EKA | 7 days | |
| Jun 24, 3:17 AM PDT | Small Craft Advisory for Winds | EKA | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.